Obstet Gynecol Sci.  2019 Jan;62(1):69-72. 10.5468/ogs.2019.62.1.69.

Posterior reversible encephalopathy syndrome in a woman who used gonadotropin-releasing hormone agonists: a case report

Affiliations
  • 1Department of Obstetrics and Gynecology, Seoul National University Hospital, Seoul, Korea.
  • 2Department of Obstetrics and Gynecology, Seoul National University Bundang Hospital, Seongnam, Korea. blasto@snubh.org

Abstract

Posterior reversible encephalopathy syndrome (PRES) is a newly described adverse effect possibly associated with gonadotropin-releasing hormone (GnRH) agonist therapy. We report a case of PRES after 2 doses of depot GnRH agonists in a 44-year-old woman with a huge myoma uteri and iron-deficiency anemia. Brain magnetic resonance imaging showed high signal lesions in both occipital lobes on fluid-attenuated inversion-recovery (FLAIR) images, compatible with PRES. After treatment with anticonvulsant, she recovered both radiographically and clinically. The association between PRES and GnRH agonist use is still enigmatic, and thus should be further clarified.

Keyword

Gonadotropin-releasing hormone; Leuprolide; Brain diseases; Myoma

MeSH Terms

Adult
Anemia, Iron-Deficiency
Brain
Brain Diseases
Female
Gonadotropin-Releasing Hormone*
Humans
Leuprolide
Magnetic Resonance Imaging
Myoma
Occipital Lobe
Posterior Leukoencephalopathy Syndrome*
Uterus
Gonadotropin-Releasing Hormone
Leuprolide
Full Text Links
  • OGS
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error